MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 8.0 x40, 75cm and another charger balloon catheters were advanced for dilation.However, during inflation, the balloons ruptured.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b3) date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.: a charger device was received for analysis.The device was received with the customers guidewire inserted in the device.The device was received in two sections due to shaft detached at the inner balloon section.The recommended introducer/guide sheath size for this device.A visual examination identified that part of the balloon was detached from the shaft of the device.A complete balloon longitudinal tear was identified located approximately 6mm proximal of the distal balloon sleeve extending to 16 mm distal from the proximal markerband.From the longitudinal tear the balloon had a complete circumferential tear.The proximal section of balloon material had the tip attached.This type of damage most probably occurred when the device was being withdrawn through the sheath prior to a balloon rupture.The rated burst pressure for this device.A visual and examination observed that the tip was attached to the proximal section of the balloon.A visual and tactile examination found the shaft of the device to have completely detached at the balloon section.Severe stretching and accordined damage was noted on the inner shaft of the balloon region.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found the proximal markerband to have completely detached from the device.The detached markerband was not returned for analysis.This concludes the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12522770
Report Number2134265-2021-12018
Device Sequence Number4221032
Product Code FGE
UDI-Device Identifier08714729804673
UDI-Public08714729804673
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0027038043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1